MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUJECT VARIABLE INJECTION NEEDLE; ENDOSCOPIC INJECTION NEEDLE, GASTROENTEROLOGY-UROLOGY

WILSON-COOK MEDICAL INC ACUJECT VARIABLE INJECTION NEEDLE; ENDOSCOPIC INJECTION NEEDLE, GASTROENTEROLOGY-UROLOGY
Model Number G22525
Medical Device Problem Codes Break (1069); Positioning Failure (1158)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 02/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the pictures provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the photos provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and photos describing the event.The first picture provided shows the proximal end of two devices, one handle is in the advanced position and the other is in the retracted position.The winged adapter on the handle is broken on both devices.The second photo shows the distal end of both devices in the pouch and it can be seen the winged adapter on the handle is broken on both devices.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the photos confirmed the report, however we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Breakage of the winged adapter can occur if excessive pressure is applied to the syringe during system preparations.Prior to distribution, all disposable varices injectors are subjected to a functional test to ensure proper needle extension and a visual inspection to ensure the product is free of kinks and/or bends.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.This represents an unusual occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description
During a panendoscopy procedure due to hemorrhage in digestive tract, the physician used two cook acuject variable injection needles.It was reported that during the procedure, the technician reported at the moment of sclerosing the varicose vein by injection, the injection head broke.It was immediately removed, and another vin-25 medical device was inserted, which breaks again.Bleeding was stopped with the use of a thermospray.Images of the devices with the handle broken were provided.A section of the device did not remain inside the patient¿s body.The pre-existing bleeding intended to be treated by the injection needles was stopped with the use of thermospray.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUJECT VARIABLE INJECTION NEEDLE
Common Device Name
ENDOSCOPIC INJECTION NEEDLE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key21537407
Report Number1037905-2025-00191
Device Sequence Number12696536
Product Code FBK
UDI-Device Identifier00827002225251
UDI-Public(01)00827002225251(17)271115(10)W4889146
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K190829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model NumberG22525
Device Catalogue NumberVIN-23
Device Lot NumberW4889146
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PANENDOSCOPE PENTAX CHANNEL WORK 2.8 MM; VIDEO PROCESSOR EPKI-7010
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient SexFemale
Patient Weight68 KG